MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139501
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 06/17/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
Device evaluation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product is received at a later date, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot number 31560023l and no internal action related to the complaint was found during the review.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported a patient underwent a cardiac ablation procedure with a vizigo and a qdot micro catheter.The patient experienced accumulation of blood in the abdomen treated with blood transfusion for the bleed and later the patient experienced cardiac tamponade and expired two days after the procedure.It was initially reported that after the procedure, an accumulation of blood in the abdomen was found when the drape was removed.Intracardiac was checked by echocardiography, and no pericardial effusion was confirmed.After the patient left the procedure room a blood transfusion was performed.The physician's opinion was that there was an issue with some aspect of the workflow during the puncture before the use of bwi products.On (b)(6) 2025, additional information was received indicating that in addition to the abdominal blood accumulation observed immediately after the procedure, cardiac tamponade was confirmed at a later date and the patient passed away in the hospital 2 days after the index procedure.The details were unclear, but the physician suspected that the issue occurred during the puncture prior to the use of bwi devices.The physician's assessment of the health hazard was serious.The physician's opinions on the relationship between the event and the product was immediately after the procedure, intracardiac was checked by echocardiography, no pericardial effusion was confirmed.No abnormalities were observed with the product prior to or during use of the products.
 
Additional Manufacturer Narrative
On 22-jul-2025, additional information about the patient and event were received.It was reported the procedural activated clotting time (act) was 300 seconds.Several catheter exchanges occurred during the procedure.The energy delivered was radiofrequency (rf).There was no evidence of steam pop.Transseptal puncture was performed with unknown needle.The vizigo sheath was not used for transseptal access.No error messages observed on biosense webster equipment during the procedure.The correct catheter settings were selected on the generator.There were no issues with flow rate changes at the beginning of the procedure.Force visualization features used included vector, realtime graph.Visitag module parameters for stability were range: 3mm, time: 3sec, force over time (fot): 25%, tag size: 2mm.No additional filters wre used.Color options used were tag index.The physician's opinion on the cause of death was cardiac tamponade or hemorrhagic shock before the cardiac tamponade was confirmed.It was reported that during the procedure, a decrease in blood pressure was observed; however, at that time, no pericardial effusion was confirmed on ultrasound.After the procedure, when the covering cloth was removed, a subcutaneous blood accumulation in the abdomen was noted, and drainage and transfusion were performed.The physician suspected that vascular dissection during the puncture may have been the cause.On the morning of 2 days after the procedure, cardiac tamponade was found, and the patient subsequently died.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22452497
Report Number2029046-2025-02221
Device Sequence Number8118652
Product Code OAE
UDI-Device Identifier10846835016710
UDI-Public(01)10846835016710(17)280123(10)31560023L
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD139501
Device Lot Number31560023L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date07/08/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/24/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8.5F SHEATH, VIZ SMCURVE,SHORT; OCTA,LNG,48P,3-3-3-3-3,D-CURVE; SOUNDSTAR ECO SMS 8F CATHETER; UNKNOWN ECHOGRAPHY SYSTEM; UNKNOWN TRANSSEPTAL NEEDLE; UNK_CARTO 3; UNK_NGEN RF GENERATOR
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian